MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL WITH LM

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION EXL WITH LM
Model Number DIMENSION EXL WITH LM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
While emptying a cuvette waste bin on the dimension exl with lm instrument, a medical laboratory technologist observed a loop of used cuvettes hanging over the side of the cuvette waste bin.The technologist indicated when she flipped the loop of cuvettes into the bin, a few drops of liquid waste allegedly splashed onto her face.Subsequently, she felt a stinging sensation in one eye.The technologist rinsed her eye with eye wash and underwent a post-exposure protocol as per the laboratory's standard operating procedure (sop).No further medical attention was required.She was wearing corrective prescription lenses at the time of the incident.There are no known reports of adverse patient health consequences due to the event.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and have not been verified.
 
Additional Manufacturer Narrative
When a customer service engineer (cse) visited an outside of the united states (ous) customer for an unrelated issue, the customer reported that liquid waste from the dimension exl with lm instrument's cuvette waste bin splashed into a technologist's face.The customer also indicated that the top seal was leaking.The cse cycled over one hundred cuvettes and all sealed properly.The cse also ran system check and quality controls (qc), which recovered acceptably.Subsequently, the cse found that no more than seventy-five to one-hundred cuvettes in a row would seal properly.As a result, the cse replaced the top seal solenoid and adjusted the cuvette top seal assembly and associated sub-assemblies.Upon further investigation, siemens determined that the technologist did not wear protective eyewear or a face shield.The cse advised the customer to wear proper face and eye protection when emptying cuvette waste bin.The dimension exl with lm system operator's guide indicates the following: "the cuvettes and the contents of the cuvettes may present a biohazard or chemical hazard.Follow standard laboratory procedures for protection from biohazards and chemicals when performing maintenance and troubleshooting procedures." a use error contributed to the technologist's exposure to liquid waste.

Brand Name
DIMENSION EXL WITH LM
Common Device Name
DIMENSION EXL WITH LM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
101 silvermine rd
registration #: 1226181
brookfield CT 06804
Manufacturer Contact
christina lam
511 benedict ave
tarrytown, NY 10591
9142550090
MDR Report Key16018495
Report Number2517506-2022-00341
Device Sequence Number12208556
Product Code JJE
UDI-Device Identifier00842768030024
UDI-Public00842768030024
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION EXL WITH LM
Device Catalogue Number10472176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale